Results 1 to 5 of 5

Thread: Neupogen injections and flares?

  1. #1
    Join Date
    Jun 2006
    Location
    Virginia
    Posts
    509
    Thanks
    0
    Thanked 15 Times in 11 Posts

    Default Neupogen injections and flares?

    Hi Everyone,

    Just wondered if any of you have heard that if we lupus patients get neupogen or neulasta injections to boost our white blood cells if that can lead to bad flares?

    The reason I am asking is because it is being recommended I receive Nuepogen with my Rituxan treatment next week. I recalled this morning that with my last flare I had a consult with the Lupus Clinic at Johns Hopkins. The physician there told me to never get them because I would have really bad flares.

    When I google I really can't find a hard answer. I need to call my physician tomorrow and follow up on this. Just wondered if any of you have heard or experience any issues.

    Thanks,
    ButterflyRN
    Diagnosed in 1990 at age 11.
    Trust in the Lord with all of your heart!

  2. #2
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 79 Times in 69 Posts

    Default

    hi butterfly rn,

    i ran accross this thread while trying to catch up here, and i was wondering what you decided about Neupogen.

    i hope everything that you are now trying is giving you some relief.
    Phyllis

    share a smile today

  3. #3
    Join Date
    May 2009
    Location
    Melbourne, Australia
    Posts
    131
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I want rituxan!!!!!
    Im not sure about the other drug, i havent heard of it
    *~* Monique *~*

  4. #4
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 79 Times in 69 Posts

    Default

    hi butterfly rn,

    i certainly do not have a definitive answer, but i do offer an idea for thought.

    My daughter took neulasta when she was going through chemo for breast cancer. If the medication boosted her immune system in some way, then i see where this could lead us lupies to go into a flare....i avoid anything that boosts my immune system.

    Why don't you call the rheumatology dept. at john's hopkins and see if they will explain what the dr. said. Surely if you explain what your present drs. are wanting to do, then they will advise of their concerns.
    Phyllis

    share a smile today

  5. #5
    Join Date
    Dec 2008
    Location
    Phoenix, Arizona
    Posts
    1,013
    Thanks
    0
    Thanked 22 Times in 19 Posts

    Default

    It is really hard for us. When we see things that boost our immune systems we really do have to stop and think because mountaindreamer, you are right, this is not good for us! Our immune systems are already on hyper mode and I can see adding more to the mix could actually cause several issues and a flare to boot! I am also wondering what choice was made here
    As I grow to understand life less and less,
    I learn to love it more and more.

    Age 29, Lupus for last 7 years

    Medications: Methotrexate, Lyrica, Celebrex, Flexeril, Theophylline, Bactrim, Xopenex, Lisinopril, Ultram

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •